U.S. doctors online nowAsk doctors free
A 37-year-old member asked:

i am on tapentadol 300mg and oral morph sulphate 90mg for some reason i sometimes feel like i for get to breath when im nodding off, can this be fatal?

2 doctor answers2 doctors weighed in
Dr. Edison Wong
Physical Medicine and Rehabilitation 30 years experience
Possibly: The most dangerous side effect of narcotic medication for pain is the decreased drive to breath. It's real & depends on total dose/day. Taking enough narcotics to be "nodding off" when you are not trying to sleep is also dangerous. The 2 problems may mean too much narcotics - please speak with the doctor prescribing the medications about your side effects asap! if morph is as needed, reduce it.
Dr. Robert Olsen
Psychiatry 51 years experience
Slowly or quickly!: Opiates reduce the drive to breathe. During sleep such reductions cause low o2 in our blood and high co2. Over years this can lead to irreversible lung damage, but in short run it will interfere with your daytime thinking.And reacting, which could be fatal quickly behind the wheel. This potential problem can be readily evaluated in your home overnight.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 48-year-old member asked:

What do you advise if I'm on tapentadol 300mg and oral morph sulphate 90mg for some reason I sometimes feel like I for get to breath when I'm nodding off can this be fatal?

1 doctor answer4 doctors weighed in
Dr. David Rosenfeld
Pain Management 27 years experience
Talk to MD: Sounds like your dose of one or both medications is to high.
A 39-year-old member asked:

What is the medication tapentadol used for?

1 doctor answer4 doctors weighed in
Dr. David Rosenfeld
Pain Management 27 years experience
Pain: For moderate to severe pain that has failed to respond to other treatment and for which an opioid is appropriate.
United Kingdom
A 35-year-old male asked:

Is Tapentadol okay for long term use ?

2 doctor answers2 doctors weighed in
Dr. Ronald Krauser
Rheumatology 52 years experience
See details: As with the long term use of any narcotics it carries risks including addiction. I would strongly urged you to avoid these meds, especially for someone so young.
United Kingdom
A 35-year-old male asked:

Is Tapentadol as strong as Oramorph. ( 5ml/10mg ) ?

2 doctor answers3 doctors weighed in
Dr. Felix Brizuela
Neurology 32 years experience
Same receptor: One is a classic opioid (oramorph) another is called an opioid agonist, that works differently than a classic opioid but on the same pain receptor. I am not a fan of evidence based data, and have learned to rely on my own experience. I would some people do better with tapentadol (nucynta), some with classic opioid like oramorph. I would have to say they are potentially as effective as the other
United Kingdom
A 35-year-old male asked:

What is the max dose of Tapentadol ?

3 doctor answers7 doctors weighed in
Dr. Paul Pyles
Addiction Medicine 33 years experience
Talk to your doctor : The maximum daily dose is between 500mg and 600mg depending upon short acting or long acting formulation. You should talk with your doctor who knows your case about what dose and formulation would be appropriate for you. Ideally the lowest dose necessary to alleviate your pain is the goal. Remember to never drink alcohol while taking this medication and only take your medicine as prescribed.

Related questions

A 40-year-old female asked:
2 doctor answers5 doctors weighed in
A 40-year-old female asked:
3 doctor answers6 doctors weighed in
A 35-year-old male asked:
1 doctor answer1 doctor weighed in
A 30-year-old female asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Feb 2, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.